3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Random Question about the Pill

Closed Thread
Thread Tools
Old 02-22-2006, 11:02 AM   #1
Caden's Mommy
Lucky13's Avatar
Join Date: Jul 2002
Location: Mansfield, TX
Posts: 386

Height: 5'7

Default Random Question about the Pill

Hey all you Pill-takers

I've tried to do a few searches online on this and have been unsuccessful so far.

I am currently on the pill and am a week and a half away from my next period but I started bleeding yesterday (heavy, like a period). I've been on the pill for almost 6 years now and usually do not have problems like this, especially not this early before my period.

My question is, should I continue to take the pill for the next week and a half before my 'scheduled period' or stop?

Thanks in advance

(BTW - I am in the process of making an appointment with my OB/GYN to talk to them but I wanted to see if anyone had any other advice first)


Current Weight - 187.4 (04/07/08)
Goal Weight - Not important!
Lucky13 is offline  
Old 02-22-2006, 12:24 PM   #2
The High-Carb Rebel
lessthansign3's Avatar
Join Date: Feb 2006
Location: Minneapolis, MN
Posts: 308

S/C/G: 175ish/175ish/145ish


I'd wait and go to a doctor before doing anything, although it depends on waht you're taking the pill for. Myself, I'm using it for acne and I wouldn't go off it because it keeps my skin nice and clear. I've never had that problem before, either, although I've only been on it for maybe a year now. But yeah, definately contact a doctor first, and if you can't see your OB/GYN for awhile, either call them, call another medical doctor, or as your pharmacist.
lessthansign3 is offline  
Old 02-22-2006, 12:40 PM   #3
NotTheCheat's Avatar
Join Date: Oct 2005
Location: Greenwich, CT
Posts: 2,477

S/C/G: 353/T/168

Height: 5'3"


I have had several episodes of heavy bleeding during my non-period times. It turned out to be caused by a fibroid, but it could also have been caused by hormone levels. On the hormone side, weight loss can definitely affect this. It may depend on what is causing the bleeding, but my doctor recommended that I not only continue to take the pill, but when I started bleeding the last time she had me double up one day to see if the extra hormones helped me to stop. She also recommends taking an Advil to help with blood clotting. So, I would see if you could talk to her on or her nurse over the phone to be sure, but I would think you would want to stay on the pill for now.

86 pounds down, now for the next bit - fourth short term goal (back to 100 down):
NotTheCheat is offline  
Old 02-22-2006, 12:57 PM   #4
Senior Member
kykaree's Avatar
Join Date: Jan 2005
Location: Lancashire, England
Posts: 3,171


Definitely don't do anything until you have spoken to your doctor. This happened to me a few years ago, it turned out to be a mystery, but could have indicated several things, I had all sorts of investigations done, but no one could find a cause. I ended up coming off the pill, as my relationship ended and my next partner has had a vasectomy.
kykaree is offline  
Old 02-22-2006, 01:28 PM   #5
Senior Member
Join Date: Dec 2005
Posts: 268


Continue with the pill as scheduled. See your doctor, as you will need a PAP, pelvic exam, and swabs done. It's likely hormonal, late cycle bleeding (in the second half) is usually due to too little progesterone in that part of the cycle. Your pill need can change with time, and you may need to try a new one. Good luck.
boarderchick is offline  
Old 02-22-2006, 02:36 PM   #6
Senior Member
cinnamonspice's Avatar
Join Date: Dec 2005
Location: Southwest VA
Posts: 138

Height: 5"4


I second what boaderchick said. When I was on the pill before, I had this problem 2 months in a row. The dr told me after taking the same one for a long time sometimes your body just needs a different level of hormone from a birth control. Get checked, but don't worry.

Short term goal to get under 200. Look out Onderland here I come!
cinnamonspice is offline  
Old 02-22-2006, 05:53 PM   #7
One life, live it well
Nori71's Avatar
Join Date: Nov 2005
Location: Washington State
Posts: 2,052

S/C/G: 304|ticker|160

Height: 5'6


Yes, like others have said, you just continue taking a pill each day even with breakthough bleeding. I also just started having breakthrough a few days ago and am due to start next Monday. This hasn't happened to me since last summer after I had a baby. Then it took 3 cycles and a new BCP to finally settle things down. That was post-partum though - not sure why this is happening. Didn't miss a pill - wasn't even late taking one. If it happens again next cycle I'll call the office for sure. Not nice, is it?
there is no miracle fix. eat less. move more. repeat. the end.

"You may have to fight a battle more than once to win it." -M Thatcher

Mini Goals: 10% Weight Loss (276) | No longer morbidly obese (250)
Nori71 is offline  
Closed Thread
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

All times are GMT -4. The time now is 12:55 AM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2